Alert archive / California / Gale Watches in 2009
Gale Watch 35, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 29, 2009, 3:26 AM PST. It took effect at Dec 30, 2009, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 29, 2009, 3:26 AM PST (11:26 UTC)
- In effect from
- Dec 30, 2009, 10:00 PM PST
- Expired
- Dec 30, 2009, 2:30 AM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 28, 2:28 PM PST, 12 hours 58 minutes earlier.
Area forecast discussion, Dec 28, 2:28 PM PST, 12 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 228 PM PST MON DEC 28 2009 .SYNOPSIS...A COLD FRONT WILL PRODUCE GUSTY SOUTH WINDS...LIGHT RAIN...AND MOUNTAIN SNOW TUESDAY AND TUESDAY NIGHT. RAIN AND SNOW SHOWERS WILL LINGER INTO WEDNESDAY BEFORE ANOTHER RAIN PRODUCER ARRIVES LATE IN THE WEEK. && .DISCUSSION...A WEAKENING UPPER LEVEL TROUGH MOVING ACROSS THE REGION WILL CONTINUE TO PRODUCE SCHC FOR SHOWERS MAINLY ACROSS MENDOCINO COUNTY INTO THIS EVENING. THE STORM SYSTEM CURRENTLY AROUND 45N 140W WILL MOVE INTO THE REGION TUE WITH RAIN CHANCES INCREASING THROUGH THE MORNING. RAIN WILL QUICKLY SPREAD THROUGHOUT THE FORECAST AREA IN THE AFTERNOON AND PERSIST THROUGH TUESDAY NIGHT. DYNAMICS AND MOISTURE STILL LOOK FAVORABLE FOR A DECENT RAIN EVENT BUT THE QUICK MOVEMENT OF THIS SYSTEM WILL LIMIT HEAVY QPF TOTALS. GENERALLY EXPECT ONE HALF INCH OF RAIN WITH LOCAL AMOUNTS UP TO 1.5 INCHES IN OROGRAPHICALLY ENHANCED AREAS. SNOW LEVELS WILL SLOWLY CLIMB TO 4000 FT BEFORE DROPPING TO 3000 TO 3500 FT TUE EVENING. EXPECT SNOWFALL TOTALS TO REMAIN BELOW ADVISORY CRITERIA WITH AMOUNTS OF 1-3 INCHES POSSIBLE AROUND 4000 FT AND 4 TO 5 INCHES ABOVE 5000 FT. A 140+ KT JET BEHIND THE FRONT WILL MAINTAIN INSTABILITY SHOWERS THROUGH THE DAY WED. SNOW LEVELS WILL BE 3000 TO 3500 FT WED BUT DO NOT EXPECT MUCH IF ANY ADDITIONAL SNOW ACCUMULATIONS. ANOTHER STORM SYSTEM EXPECTED LATE IN THE WEEK HAS THE POTENTIAL TO BE A MORE SIGNIFICANT RAIN PRODUCER. THE TIMING OF THIS FEATURE IS REMAINS UNCERTAIN AS MODELS CONTINUE TO SHOW FAIRLY POOR RUN TO RUN CONSISTENCIES. MODELS IN FAIR AGREEMENT ON A PROGRESSIVE PATTERN PERSISTING THROUGH THE WEEKEND...BUT DIFFER ON TIMING AND INTENSITY OF PASSING DISTURBANCES. MAINTAINED POPS AT OR SLIGHTLY ABOVE CLIMO THROUGH THE WEEKEND. BC && .AVIATION...IFR CEILING CONDITIONS IN THE INLAND VALLEYS THIS EVENING AND TONIGHT WITH A BAND OF VFR ALTOSTRATUS MOVING OUT OF MENDOCINO AND EASTERN TRINITY COUNTIES THIS EVENING. AREAS OF MVFR HAZE AT THE COAST IN THE AFTERNOON AND EVENING IN LIGHT ONSHORE FLOW. INCREASING VFR CLOUDS TUESDAY MORNING AHEAD OF COLD FRONT AND ASSOCIATED RAIN. DEAN && .MARINE...SWELL IS SLOW TO SUBSIDE SO HAVE EXTENDED SCA FOR HAZ SEAS INTO THIS EVENING. NEXT FRONT ABOUT 700 NM OFF THE COAST EXTENDING FROM SURFACE LOW IN THE GULF OF ALASKA. RAPIDLY INCREASING SURFACE WINDS TUESDAY MORNING WITH THE WINDS PEAKING IN THE AFTERNOON AND EARLY EVENING AS THE FRONT APPROACHES. THE STRONGEST SUSTAINED GALE WINDS TO 35 KT WILL BE IN THE NORTHERN OUTER WATERS WITH A FEW GALE GUSTS IN THE NORTHERN INNER WATERS AND SOUTHERN OUTER WATERS. I DID NOT THINK THESE LOW END GALE GUSTS WERE LONG ENOUGH IN DURATION OR WIDESPREAD ENOUGH TO EXTEND GALE WARNING TO OTHER THAN ZONE 470. WINDS WILL RAPIDLY DECREASE TUESDAY EVENING AND STAY FAIRLY LIGHT MOST OF WED. NEXT STRONGER LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHERN PACIFIC INTO SOUTHERN BRITISH COLUMBIA WEDNESDAY NIGHT INTO FRIDAY WITH GALE FORCE WINDS TO 45 KT MORE WIDESPREAD AND PEAKING THUR EVENING. FOR THE SEAS...THIS SWELL TRAIN WILL SUBSIDE TONIGHT AND WILL HAVE CONFUSED SEAS ON TUESDAY WITH INCREASING SHORT PERIOD SW WIND WAVE/FRESH SWELL AHEAD OF FRONT. NEXT WESTERLY SWELL TRAIN MOVING INTO THE WATERS TUESDAY NIGHT. ENP SHOWING SEAS PEAKING BETWEEN 15-17 FEET FRIDAY NIGHT BUT STAYED WITH THE PREVIOUS OF THOUGHT OF LOWERING THESE VALUES BY 2-3 FT. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... SCA FOR HAZARDOUS SEAS UNTIL 8 PM PST TONIGHT FOR PZZ450-455-470-475. GALE WARNING FROM 9 AM TO 5 PM PST TUE FOR PZZ470. SCA FROM 9 AM TO 10 PM PST TUE FOR PZZ450-455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 28, 4:23 AM PST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 423 AM PST MON DEC 28 2009 CAZ001-002-291230- REDWOOD COAST-MENDOCINO COAST- 423 AM PST MON DEC 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-291230- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 423 AM PST MON DEC 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM SYSTEM WILL BRING GUSTY SOUTH WINDS...RAIN...AND MOUNTAIN SNOW TUESDAY AND TUESDAY NIGHT. SNOW LEVELS ARE EXPECTED TO RISE TO AROUND 4000 FT IN ADVANCE OF THIS STORM. LOCAL SNOW AMOUNTS OF 2 INCHES ARE POSSIBLE NEAR 4000 FT AND GREATER THAN 4 INCHES AT OR ABOVE 5000 FT. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN EUREKA. PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR FURTHER DETAILS.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:26 AM PST | Small Craft Advisory for Winds | EKA | 21 hr | |
| Dec 29, 3:26 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 23 hr | |
| Dec 29, 2:06 PM PST | Gale Warning | EKA | 54 hr | |
| Dec 29, 2:06 PM PST | Hazardous Seas Warning | EKA | 62 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.